MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR HANDPIECE *EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR HANDPIECE *EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225002
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that preoperatively to an unknown procedure, when the vapr handpiece *ea device was opened for sterilization, it was confirmed that there was a crack in the section of the code to which the tag is attached.The device was not used in the surgery because cracks were found immediately after opening the package.It was reported that there were no delays to the surgical procedure as a spare device was used to complete the surgery successfully.There were no effects on the patient, and no residuals were left in the body.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection reveled that the handpiece cord is damaged, a small cracked near the device tag can be observed.The device was sent to the supplier for further investigation.The supplier performed an evaluation with the following results, handle in used condition, slightly discolored.The cable has a crack in the part of the code next to gtin tag fitted.Device passed all electrical and functional checks.Visual inspection shows damage (split/nick/crack) to the cable jacket, which has not exposed the inner insulated conducted wire and confirms the customer reported event 'when the product in question was opened and attempted to be sterilized, it was confirmed that there was a crack in the part of the code to which the tag is attached.The device was found to pass both electrical and functional testing.The complaint device manufacturing records confirms the tag fastening gun was set correctly and recorded.As part of the product process controls, 100% visual inspection is performed for any damage to the cable.The failure mode has been considered in the product dfmea document (b)(4) as detailed below: failure mode analysis - superficial damage (split or nick) to cable jacket.Does not expose inner insulated conductor wires.Possible root cause of failure mode - manual manipulation of tag during preoperative visual inspection.The failure mode severity is classed as quality perception only.In this complaint case the defect was detected before use and there were no patient or user consequences reported.A review of atl uk complaint records over the last 12 months to assess the frequency of this defect shows this defect to be an isolated case.The complaint device manufacturing records show the complaint device has been manufactured to specification with the correct fastener settings being used and the operator who performed the task being experienced and trained in the applicable process.The exact procedure of the customer pre-inspection is unknown, and we are unable to identify a definitive root cause for the reported defect.Will continue monitoring this issue through standard complaint review channels as per procedure.Based on a review of the complaint investigation findings no correction action related to the individual complaint is required.The overall complaint was confirmed as the observed condition of the vapr handpiece *ea would have contributed to the complained device issue.Based on the investigation findings and since the device was found to be in used condition the out of the box failure cannot be substantiated.The potential cause could not be determined.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device lot number: 2408001, and no non-conformances were identified.

Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21376342
Report Number1221934-2025-00575
Device Sequence Number8623898
Product Code GEI
UDI-Device Identifier10886705009053
UDI-Public(01)10886705009053(10)2408001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225002
Device Lot Number2408001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/05/2025
04/16/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/05/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown